Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 48, NWS JSJ
NWS JSJ issued this flash flood warning at May 3, 2025, 3:18 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2025, 3:18 PM CDT (20:18 UTC)
- Expired
- May 3, 2025, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 12 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
721
WGCA52 TJSJ 032018
FFWSJU
PRC009-035-041-032330-
/O.NEW.TJSJ.FF.W.0048.250503T2018Z-250503T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
418 PM AST Sat May 3 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Aibonito in Puerto Rico...
Cayey in Puerto Rico...
Cidra in Puerto Rico...
* Until 730 PM AST.
* At 418 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1817 6621 1820 6621 1823 6615 1820 6614
1821 6612 1817 6611 1815 6607 1811 6605
1810 6613 1806 6612 1804 6614 1805 6617
1805 6620 1809 6622 1808 6626 1813 6632
1816 6631 1817 6628 1817 6625 1818 6624
FLASH FLOOD...RADAR INDICATED
$$
CVB1 follow-up statement
947
WGCA72 TJSJ 032325
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
725 PM AST Sat May 3 2025
PRC009-035-041-032335-
/O.EXP.TJSJ.FF.W.0048.000000T0000Z-250503T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aibonito PR-Cayey PR-Cidra PR-
725 PM AST Sat May 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM AST THIS EVENING FOR
AIBONITO, CAYEY AND CIDRA...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM AST Sunday for a
portion of Puerto Rico.
&&
LAT...LON 1817 6621 1820 6621 1823 6615 1820 6614
1821 6612 1817 6611 1815 6607 1811 6605
1810 6613 1806 6612 1804 6614 1805 6617
1805 6620 1809 6622 1808 6626 1813 6632
1816 6631 1817 6628 1817 6625 1818 6624
$$
CVBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 3, 1:57 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 3, 1:57 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service San Juan PR 257 PM AST Sat May 3 2025 .SYNOPSIS... An unstable and wet weather pattern will persist for tonight; therefore, the Flood Watch will remain in effect until 8 PM AST. A slight improvement is forecast for tomorrow; however, the actual soil conditions and the additional rainfall accumulations will result in urban and small-stream flooding. && .SHORT TERM...Tonight through Thursday... An active morning was observed across the northern municipalities, where showers and thunderstorms affected mainly the north-central to northeastern regions of Puerto Rico. Rainfall accumulation estimates from Doppler radar ranged between 4 and 5 inches over Dorado and Vega Alta. Weather conditions improved slightly afterward, but quick-moving showers developed over the northwestern sections of the island. Strong showers and thunderstorms were observed over Lares and San Sebastian, where reports of hail were received around 1 PM. Rainfall accumulations with the peak of the showers fluctuated between 2 2 to 3 inches around the western interior. Daytime temperatures remained in the mid 80s along the coastal areas and in the upper 70s to lower 80s along the mountains. Shower activity will persist along the mountains for the rest of the afternoon into the night hours. Given the expected conditions, the Flash Flood Watch remains in effect for Puerto Rico until 8 PM tonight. Therefore, residents can expect a more stable weather pattern during the night hours with an increase in showers early on Sunday along eastern sections. Model guidance and derived imagery from the GOES satellite indicate that precipitable water (PWAT) values will remain anomalously high, between 2.05 inches, near the +2 standard deviation threshold. A gradual drying trend is anticipated beginning on Sunday, with PWAT values decreasing to around 1.8 inches, but remaining above normal through the weekend. Mid-levels remain favorable for deep convection, with 500 mb temperatures between -8°C and -10°C continuing to support thunderstorm development with the potential for heavy rainfall. Although the broad upper-level trough begins to shift eastward into the Atlantic by Sunday, localized convective development will persist due to diurnal heating, particularly across the Cordillera Central, El Yunque vicinity, and western interior. Soils remain heavily saturated, increasing the risk of flash flooding, rapid river rises, and mudslides, especially with any training or slow-moving storms. By Monday, the model consensus supports further drying in the mid-and upper-levels, as 700–500 mb relative humidity trends are lower near climatological normals. However, local effects would allow the development of isolated afternoon thunderstorms, primarily over interior and northwestern Puerto Rico. The U.S. Virgin Islands can expect more stable conditions with passing showers. .LONG TERM...Tuesday through Saturday...from previous discussion... A deep layer low pressure north of the area and a series of surface induced troughs will promote a east to northeast wind flow for the first half of the period. Then, winds are expected to become from the southeast by the end of the workweek as the low pressure shifts towards the west. Abundant low-level moisture will predominate over the long term- period with precipitable water values between 1.60 to 1.75 inches. During this period the 500 mb temperatures will drop into the -7 to -9 degrees Celsius, suggesting the potential to support convective activity across the region. Throughout the week, instability will persist as the low pressure and the induced surface trough pattern prevail in the region. Therefore, there is an increased potential to observe afternoon convective activity along portions of the interior and western Puerto Rico each day. With the rainfall events from previous days, above- normal streamflows and saturated soils, the flood threat remains elevated. The latest model guidances are suggesting a change in the weather pattern by the end of the week into the weekend with the entrance of drier air into the area. Seasonal temperatures are anticipated to prevail for the rest of the forecast period, with the heat risk remaining low. && .AVIATION... (18Z) MVFR and IFR conditions will be present until 03/23Z for most of the TAF sites with lower ceilings and reduction in VIS due to SHRA/TS. Winds will continue from the E, and at 3 KM from the E-SE until 03/00Z, diminishing and becoming more VRB during the night. VCSH/-RA are possible over the night hours along the USVI TAF sites. For tomorrow, another round of -SHRA is forecast for TJSJ at around 04/15Z. && .MARINE... A broad surface of high pressure over the Western Atlantic will continue to result in an easterly wind flow across the region, with winds up to 15 knots. Seas around the local waters will remain between 3 to 5 feet for the upcoming days. Shower and thunderstorm activity is forecast along the local waters resulting in localize high seas and thunder activity. && .BEACH FORECAST... There is a moderate risk of rip currents for the exposed beaches of northern Puerto Rico, Culebra, and the U.S. Virgin Islands. Beachgoers must exercise caution due to possible life- threatening rip currents along the surf zone and stay weather alert. The rip current risk is still expected to gradually decrease by early next week. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch until 8 PM AST this evening for PRZ001>013. VI...None. AM...None. && SHORT TERM...LIS LONG TERM....MNG AVIATION...LIS
Hazardous weather outlook, May 3, 3:16 AM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 416 AM AST Sat May 3 2025 AMZ711>745-PRZ001>013-040830- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 416 AM AST Sat May 3 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across the Cordillera Central. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across most of the interior of Puerto Rico. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water along major rivers and tributaries through the night. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across northwestern Puerto Rico, Culebra, Vieques and surrounding waters. Unsecured items could blow around. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the northern beaches of Puerto Rico. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm development is expected each afternoon for the rest of the period, mainly over the central portions of Puerto Rico. A moderate rip current risk will prevail across the north facing beaches of the islands through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-040830- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 416 AM AST Sat May 3 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms expected. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across St. Thomas, St. John, and the surrounding waters of the islands. Unsecured items could blow around. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across most north and east facing beaches of all the islands. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms are expected across the local area once again by midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Local storm report, May 3, 11:12 AM CDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1212 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM Landslide 3 N Vega Baja 18.49N 66.41W
05/03/2025 Vega Baja PR 911 Call Center
911 CALL CENTER REPORTED A MUDSLIDE IN
STREET SAMA AFFECTINH ONE HOUSE.
&&
LISLocal storm report, May 3, 11:16 AM CDT, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
1216 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Landslide 1 SSE El Negro 18.03N 65.85W
05/03/2025 Yabucoa PR Local Official
EMERGY MANAGERS REPORTED A LANDSLIDE DUE TO
A COLLAPSE OF A RETAINING WALL AFFECTING
KILOMETER 4.8 IN CAMINO NUEVO, YABUCOA.
&&
LISSpecial weather statement, May 3, 12:03 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service San Juan PR
103 PM AST Sat May 3 2025
PRZ005-008>010-031830-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Western Interior PR-
103 PM AST Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAS MARIAS...
LARES...CAMUY...SAN SEBASTIAN...WEST CENTRAL ARECIBO...HATILLO...
NORTHWESTERN UTUADO...ISABELA...SOUTHEASTERN MOCA AND QUEBRADILLAS
MUNICIPALITIES THROUGH 230 PM AST...
At 103 PM AST, Doppler radar was tracking a strong thunderstorm over
Lares, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Quebrada, Juncal, Rafael Capo, Hato Arriba, Piedra Gorda, Camuy,
Cacao, Quebradillas, Lares, Rafael Gonzalez, Hatillo, San Sebastian,
Arecibo, Corcovado, Isabela, Bajadero, and San Antonio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1849 6697 1848 6692 1849 6684 1844 6668
1821 6685 1832 6707 1851 6701
TIME...MOT...LOC 1703Z 217DEG 14KT 1834 6687
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LISLocal storm report, May 3, 12:52 PM CDT, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
152 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM Hail 1 ENE Juncal 18.33N 66.90W
05/03/2025 M0.70 Inch Lares PR Broadcast Media
Broadcast media reported via social media
dime size hail in Ba Pileta.
&&
CVBSpecial weather statement, May 3, 12:59 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service San Juan PR
159 PM AST Sat May 3 2025
PRZ007>010-031930-
Northwest PR-Mayaguez and Vicinity PR-Western Interior PR-
Ponce and Vicinity PR-
159 PM AST Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SABANA GRANDE...LAS
MARIAS...SOUTHERN LARES...SOUTHERN SAN SEBASTIAN...NORTHWESTERN
ADJUNTAS...SOUTHERN MOCA...NORTHWESTERN YAUCO...ANASCO...MARICAO...
NORTHEASTERN MAYAGUEZ...RINCON...SOUTHWESTERN UTUADO...AGUADA AND
SOUTHWESTERN AGUADILLA MUNICIPALITIES THROUGH 330 PM AST...
At 159 PM AST, Doppler radar was tracking a strong thunderstorm 7
miles south of Lares, moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly areas of northern Sabana Grande,
Las Marias, southern Lares, southern San Sebastian, northwestern
Adjuntas, southern Moca, northwestern Yauco, Anasco, Maricao,
northeastern Mayaguez, Rincon, southwestern Utuado, Aguada and
southwestern Aguadilla Municipalities, including the following
locations... Espino, Maricao, and Stella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1823 6680 1812 6687 1825 6718 1828 6719
1830 6723 1836 6727 1837 6726 1838 6721
1842 6715
TIME...MOT...LOC 1759Z 115DEG 7KT 1819 6691
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LISLocal storm report, May 3, 1:04 PM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
204 PM AST Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM Hail 1 NW Juncal 18.33N 66.93W
05/03/2025 E0.25 Inch San Sebastian PR Broadcast Media
Broadcast media, through social media
platforms, reported at least pea-sized hail
in Ba. Eneas.
&&
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:16 PM CDT | Areal Flood Advisory | JSJ | 32 min | |
| May 2, 11:48 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| May 3, 12:46 AM CDT | Special Weather Statement | JSJ | 59 min | |
| May 3, 12:55 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:02 AM CDT | Areal Flood Warning | JSJ | 7 hr | |
| May 3, 2:05 AM CDT | Areal Flood Warning | JSJ | 7 hr | |
| May 3, 2:19 AM CDT | Areal Flood Warning | JSJ | 16 hr | |
| May 3, 2:25 AM CDT | Areal Flood Warning | JSJ | 5 hr | |
| May 3, 4:25 AM CDT | Special Marine Warning | JSJ | 65 min | |
| May 3, 4:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 5:23 AM CDT | Areal Flood Advisory | JSJ | 68 min | |
| May 3, 5:29 AM CDT | Areal Flood Advisory | JSJ | 12 min | |
| May 3, 5:41 AM CDT | Flash Flood Warning | JSJ | 110 min | |
| May 3, 6:11 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 6:22 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 11:09 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 11:25 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 12:03 PM CDT | Special Weather Statement | JSJ | 87 min | |
| May 3, 12:14 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 12:45 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 12:59 PM CDT | Special Weather Statement | JSJ | 91 min | |
| May 3, 1:19 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 1:24 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 1:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 1:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 2:15 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 2:35 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:46 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 2:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 2:57 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 3:08 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 3:31 PM CDT | Special Marine Warning | JSJ | 119 min | |
| May 3, 3:46 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 4:36 PM CDT | Special Weather Statement | JSJ | 54 min | |
| May 3, 5:32 PM CDT | Special Marine Warning | JSJ | 118 min | |
| May 3, 5:43 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 3, 6:12 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 3, 6:23 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| May 3, 6:28 PM CDT | Special Weather Statement | JSJ | 77 min | |
| May 3, 6:31 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 3, 6:54 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.